Tinnitus is defined as the conscious awareness of a sound in the absence of an external auditory stimulus. Psychotropic medications are commonly used as the treatment of tinnitus but they can also be a cause of tinnitus or make underlying tinnitus worse.
Let’s begin by answering this question first:
Answer: (b) Lamotrigine
- Among Antidepressants: Sertraline is the preferred with least risk of tinnitus.
- Among mood stabilizers: Lamotrigine should be avoided.
- Among antipsychotics: low dose sulpiride is preferred.
- Gabapentin is preferred with less/no risk of tinnitus.
WATCH ACADEMY CHAPTER FOR MORE DETAILS (FOR MEMBERS ONLY)
WATCH ACADEMY CHAPTER:
This chapter (20 min video discussion) will discuss the risk of tinnitus with following psychotropic medication classes:
- Antidepressants: Preferred & Avoid with Tinnitus.
- Mood Stabilizers: Preferred & Avoid with Tinnitus.
- Antipsychotics: Which one are Preferred?
- Anti-Anxiety Medications: Which one are Preferred?
- Other Medications: Which one are Preferred?
INTERESTED IN LEARNING MORE?
JOIN PSYCHIATRY EDUCATION FORUM ACADEMY MEMBERSHIP
This is a closed membership for medical professionals only.
- 30+ Courses/Sections: Each chapter within these sections is of direct clinical relevance for your daily practice.
- Journal Club: we will post the most recently published psychiatry articles relevant to your daily clinical practice.
- Coffee Club: contain short discussions with clinical experts in the field of psychiatry.
- Essentials of Inpatient Psychiatry Book: All chapters from this book are included in the academy sections.
- Discussion Forum & Community: Connect with other medical professionals and discuss your difficult-to-treat clinical cases.
- Conference Discounts: Academy members get discounted access at our conferences.
- Goal: is to have all important clinically relevant topics in one place for ease of access.
SUBSCRIBE TO OUR EMAIL NEWSLETTER: